TheLupusSite.com banner

1 - 11 of 11 Posts

·
Registered
Joined
·
893 Posts
Discussion Starter #1
A while ago I was put on Prednisolone for a lichen planus drug eruption.

Its come back now I'm off steroids ,with vengence.

Although over the last week it began gradually , yesterday and today its just upped the anti and Im comingup with new rashes on the old ones. Apart form it being overwhelmingly itchy it actually makes me feel exhaustsed,and totallly edgy.

The phamacist over prescribed me Prednisolone tabs when I went in December and Ive sat them all along the counter top and worked out a taper with the amount I have left.

It goes something like this 15mg today sun
Mon 20mg
Tues20mg
Thurs 20mg
Fri 5mg
Sat 5mg
Sun 5mg

I know Im going to get a forum 'clip round the ear' for doing this but I just feel so desparate.

Im stubbornly resisting going to A&E....

Not sure if my GP can presscribe me some steroids so I can go back to 45mg , if I can even get to see her on Monday. She is part time and Im betting my bottom dollar another GP will wash his hands of prescribing what a dermie has prescribed?.

The Dermatologist at the hospital will be impossible to get hold of.
So do I phone the hospital? to see if I can talk to a nurse?

I wish I had asked when I saw the dermie in Dec what to do if it comes back!!

Ok you can all just on me at once for self prescription...whistl your their scratch me pleasssssssssssse..

Im wearing cling film on my hands and cut out fingered cotton gloves like the ones you use for important documents.

I have to go out now and do things but its so hard to concentrate..

Nicky
 

·
Registered
Joined
·
2,661 Posts
Hi Nicky,

I'm really sorry to hear it is back with avengance:(.

Did the dermy say just to stop cold turkey at a certain date? I'm suprised - you've been on a high dose long enough you should be tapering it.

Do your utmost best to get more pred prescribed Monday. It would be a pretty heartless GP that can't see you need help,and you have a clear diagnosis with a regognised treatment, so I can't see why you should not get the steroids. If the GP wants the dermy's OK - so much the better, because the GP should be able to get a same day phone conversation with the dermy meaning you'll get the dermy's advice:wink2:. At the same time maybe the GP can ask about getting your Dermy appointment mooved forward, or at least staying on the pred until your follow up:worried:.

See, no telling off at all (although I'm sharpening a pointy stick for if your GP and dermy don't help you:mad:),

X C X
 

·
Registered
Joined
·
4,369 Posts
Nicky,

Sorry to hear rash is reappearing!

I would check in with any GP tomorrow and say you have run out of pred since last week and that since that time rash is coming back. Perhaps your dermy meant for your GP to follow on with the supply of pred until they next see you (perhaps they worte to your GP surgery)! I know from experience they are very vague, but also know that only so many weeks supply is authorized in UK of pred at whatever dose you need, so would definately get GP to check with dermy whilst your at your appt.

If all else fails phone the secretary of the Dermatologist and tell then whats happened and ask whether you need to continue on with treatment (pred) and be seen much sooner!

'Dont under exargerate at all'

Take care!

Lesley
 

·
Registered
Joined
·
893 Posts
Discussion Starter #4
Cath,Leslie Hi and thanks for replying.

The dermie prescribed me 45mg for first week and to taper by 5mg every three days till I came down after a month.

I know the doctors should all be talking to each other and your right they should prescribe me something, guess from other experiences I''ve become a bit cynical where getting things done quickly and efficiently is concerned.

Tomorrow will hopefully be a productive day and I will get some releif.

As ithappens ive dosed up so much on other things, a bit too much but its zonked me out and i managed to catch up on some sleep whem the kids were out this afternoon. Such relief.
The itchyness is less but Im not complacent, feel so wornn out.

The taper was wrong ( it must be affecting m,y head)

15mg today
10mgs next three days
5mgs next three days

Nicky
 

·
Registered
Joined
·
15,684 Posts
Hi Nicky,

Sorry that this has raised it's ugly (and itchy) head again for you :( hopefully the GP will be able to help out ASAP. Make sure that if they seem at a loss they ring the Dermie for advice, I wouldn't walk out of there without that happening.

I am just wondering about the cling-wrap and gloves I know that was the original advice of the Dermy though. If your hands are itchy and driving you mad wouldnt the cling wrap and gloves make the condition worse? I know anytime I've had itch problems from any rashes that heat really exacerbates them. If your hands can't breathe then I imagine it's not ideal. Just my 2 cents worth :)

Have you tried oatmeal baths and antihistamines in the interim until you can get this sorted?

I hope they can squash this in its tracks for you, however I was reading that it is a self limiting condition in most cases and can last anywhere from months to a couple of years :( So you might need intermittent courses of steroids because it's so severe until it burns itself out. Did they rule out a drug induced cause? Anti-malarials are listed as one of the drugs that can cause it unfortunately :(

Feel better :hug:

love
Lily
 

·
Registered
Joined
·
893 Posts
Discussion Starter #6
Lily Hi

Yes your right about the cling film and cotton gloves making the itchyness worse. Its a trade off as my hands are cracking open along the creases as the skin becomes elephant like ,tough,swollen,burn. Its really painful as well as itchy and the skin gets so tight when \i evnetually natrually move my hands the skin tears....

\Nightmare!

Im off his am to speak to her. Im going to not move till she calls a dermie.

It is drug induced so Im hoping it should take a few more weeks for \Mepacrine o be out of my system, although it should have been now.

N|icky
 

·
Registered
Joined
·
893 Posts
Discussion Starter #7
Im smiling again:)

GP put me back on steroids....yipeee

Mentioned about my teeth playing up (recentlyof course due rash ulcers in mouth) generally and not sure if its lupus related and in the future could I get help on the NHS with my teeth due to private costs being extorionate.
She agreed to it as it was exceptional circumstances.

Went to see a physio at long last about my leg stiffness, toe clawing, etc.
Although I felt a fraud as things have improved so much espically recently , she was marvellous. She had more knowledge about lupus than I anticipated, she understood that everybody was different.
How some patients knew more than professionals did in areas etc.
I really could go on.
She did stress that she thought it important to have a team of people for lupus patients and not just one specialist person.

She did seem interested in whether I thought counselling was ever going to be an option (ok so I did wonder initially). She seemed to think that with a chronic illness its important to have this kind of support.
That it was best to go even if I wasnt feeling 'bad'.

Think this is what she meant as 'team work' with chronic illnesses.

Boy was she good to talk to..

She even seemed really interested in how much support \i was gettng at home.

I know that despite me feeling Ive got more things in my life in order and i wish I had met her a good two years ago, I really did appreciate her interest.
Lets hope somebody else can in the future benefit from her.

So thanks all

Nicky:)
 

·
Registered
Joined
·
893 Posts
Discussion Starter #9
Yes Bigsis

The easy part is that its visable!!!

She actually knew another person from my area who I know has Lupus ,far more seriously than I do.
When she asked how do you cope, her reply was 00000 what choice do I have? I know I do lots of things but if you look behind my eyes , then you will see how ill I am'.

Gulp:sad:

Thanks Nicky
 

·
Registered
Joined
·
6,152 Posts
Hi Nicky

Im so glad your GP was able to help you. Lets hope the steroids start relieving things for you quickly. That physio sounds like a real keeper :)

Feel better soon
Luv n stuff
Joan:rose:
 

·
Registered
Joined
·
893 Posts
Discussion Starter #11
Thanks Joan

' Yes a real keeper':)
 
1 - 11 of 11 Posts
Top